MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 1CX*FX25E
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi - the lot number is unknown for the product code reprorted, however the di portion was provided.The actual device has not been returned to the manufacturing facility for evaluation.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code 11 was used in the conclusions section of h6.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record and complaint files.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported high resistance on the capiox device post cardiopulmonary bypass.Follow up communication with the user facility reported the following information: no known impact to the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to 1) provide the returned sample evaluation; 2) provide the device return date in section d10; 3) provide the lot number & expiration date in section d4; 4) provide the manufacturer date in section h4.The actual device was returned to the manufacturing facility for evaluation.Visual inspection revealed no defects.The actual sample was rinsed and dried and then subjected to another visual inspection and revealed no defects.The actual sample was built into a circuit with tubes.Bovine blood was circulated in the circuit and the pressure drop was determined at each flow rate.The obtained values were confirmed to meet manufacturer specifications and no obstruction was found.Bovine blood was circulated in the circuit for 6 hours.No obstruction was observed.The actual sample was then rinsed out.Subsequent visual inspection confirmed no clot formation.The investigation results verified that the actual sample was the normal product.There is no evidence that this event was related to a device defect or malfunction and the exact cause for the reported event cannot be definitively determined.The device labeling does address the potential for such an event in the instruction for use (ifu) with the statement such as the following: "(1) do not reduce heparin during circulation.Otherwise, blood clotting might occur.(2) adequate heparinization of the blood is required to prevent it from clotting in the system." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6310319
Report Number9681834-2017-00004
Device Sequence Number16329733
Product Code DTZ
UDI-Device Identifier04987350701060
UDI-Public04987350701060
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number1CX*FX25E
Device Lot Number160811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1